MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION UV ABSORBING IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION UV ABSORBING IOL; INTRAOCULAR LENS
Model Number DAT415
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A sample device was not returned for analysis.Product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A doctor reported that during an intraocular lens (iol) implant procedure, the filament was removed from the posterior of the lens, on the optic just inferior to the haptic optic junction.Additional information was requested.
 
Additional Manufacturer Narrative
Additional information provided in d.9., h.3., h.6.And h.10.The lens was not returned.A lens case base was returned with information that the particle was adhered to it.The lens case and the bag it was in were sent to the particle lab.Lab results: the sample was visually and microscopically examined.A foreign material was observed on the rim of the lens case.A loose fiber was also found in the bag the case was returned in.No material that matched the description of a ¿filament¿ was found.A clear material was observed on the returned lens case and a fiber was found in the bag.The clear material on the lens case and the fiber from the bag were isolated and isolated and analyzed using microscopic fourier transform infrared spectroscopy (micro ft-ir).The clear material on the lens case yielded no good matches.Comparison of the fiber's generated spectra to a library of spectra found the best match to be texwipe fibers (natural fibers).The clear material on the lens was then isolated and analyzed using the hitachi scanning electron microscope (sem) equipped with an edax energy dispersive x-ray spectrometer (eds).The eds of the sample identified sodium (na), chlorine (cl) and potassium (k).These elements along with the visual characteristics suggest the material is dried salt.Possibly from dried bss.The returned used company cartridge was evaluated.Inadequate viscoelastic was observed in the cartridge.No cartridge damage was observed.The cartridge had evidenced of placement into a handpiece.The used company cartridge was cleaned for further evaluation.Top coat dye stain testing was conducted with acceptable results.The returned cartridge is qualified with the reported lens model/diopter.The handpiece and viscoelastic used were not provide it is unknown if qualified products were used.The root cause for the reported foreign material could not be determined.The lens was not returned.The returned lens case and bag were evaluated.No material that matched the description of a ¿filament¿ was found.The fiber from the bag was analyzed using microscopic fourier transform infrared spectroscopy (micro ft-ir).Comparison of the fibers generated spectra to a library of spectra found the best match to be texwipe fibers (natural fibers).The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ VIVITY TORIC EXTENDED VISION UV ABSORBING IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15674160
Report Number1119421-2022-02270
Device Sequence Number6348599
Product Code POE
UDI-Device Identifier00380652427920
UDI-Public00380652427920
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/18/2026
Device Model NumberDAT415
Device Lot Number15205694
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/28/2022
Supplement Date Received by Manufacturer12/17/2022
Initial Report FDA Received Date10/26/2022
Supplement Report FDA Received Date01/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CUSTOM-PAK; MONARCH III IOL
Patient SexUnknown